Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on Hausdorff measures of quasi-self-similar sets

Author: John McLaughlin
Journal: Proc. Amer. Math. Soc. 100 (1987), 183-186
MSC: Primary 54H20; Secondary 28A75, 58F12
MathSciNet review: 883425
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sullivan has demonstrated that quasi-self-similarity provides a useful point of view for the study of expanding dynamical systems. In [4, p. 57] he posed the question: Is the Hausdorff measure of a quasi-self-similar set positive and finite in its Hausdorff dimension? This paper answers both parts of this question. In $ \S1$ the positivity is established for compact sets, and a lower bound is given for their Hausdorff measure. However, in $ \S2$ the finiteness is disproved. In fact, a quasi-self-similar set is constructed for which the Hausdorff measure is actually $ \sigma $-infinite.

References [Enhancements On Off] (What's this?)

  • [1] K. J. Falconer, The geometry of fractal sets, Cambridge Univ. Press, Cambridge, 1985. MR 867284 (88d:28001)
  • [2] H. Federer, Geometric measure theory, Springer-Verlag, Berlin, Heidelberg and New York, 1969. MR 0257325 (41:1976)
  • [3] J. E. Hutchinson, Fractals and self similarity, Indiana Univ. Math. J. 30 (1981), 713-747. MR 625600 (82h:49026)
  • [4] D. Sullivan, Seminar on conformal and hyperbolic geometry, Lecture Notes, Inst. Hautes Études Sci., Bures-sur-Yvette, 1982.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 28A75, 58F12

Retrieve articles in all journals with MSC: 54H20, 28A75, 58F12

Additional Information

Keywords: Self-similarity Hausdorff measure
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society